How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Jerry E Your Own Question
Dr. Jerry E
Dr. Jerry E, Doctor (MD/DO)
Category: Health
Satisfied Customers: 1085
Experience:  1 yr experience family medicine (adult and children), emergency medicine for five years
Type Your Health Question Here...
Dr. Jerry E is online now
A new question is answered every 9 seconds

I have had low b12 for 6 monthes it was 173, doctor put me

Resolved Question:

I have had low b12 for 6 monthes it was 173, doctor put me on pills they made me sick ,so we started off low . I am now up to 4= 500 pills aweek it slowly going up .I got up to 246 and just had my test again and it droped to 222, any thoughts on why that happed. My doctor just said to up my pills to 6 aweek and we will test it in 4 weeks. But she had no reason why it dropped. Is it just that it may be different at different times, they do not want to give me shot because of the pills making me sick . I am very sensitive to many drugs and have bad reactions. but this has me worried. I have bad anxiety . I had a scope done and the lining of my stomoch has thinned so I am not getting it from food ,it just seems that they don't no much about this. They were surprised that I am absorbing the pills ,but at a slow rate. I am afraid I will quiet absorbing it ,even though I have been for 6 months. Can any one help me understand this.
Submitted: 5 years ago.
Category: Health
Expert:  Dr. Jerry E replied 5 years ago.

Hello, this is Dr. E. Greetings from New York! I'm so glad you posted your question for me to answer, and I aim to provide you with accurate info.


I think you would respond better to the shots because they are slow release and you don't need to take them every day AND they will be better absorbed because they don't depend on your stomach to produce intrinic factor and don't depend on your terminal ileum to absorb - it all gets absorbed slowly through the tissues.


B12 pills in general don't usually work very well unless they're in high doses and the intestines are more or less intact.



Dr. E

Customer: replied 5 years ago.
my question was. do you know why it would drop. they will not give me shots,right now please reread my question please, thank you and answer
Expert:  Dr. Jerry E replied 5 years ago.

I answered your questions, please re-read my answer - it is dropping because you are not absorbing it properly. You are not getting the correct dosage form for your condition. You need to tell them to give you the shots because the pills aren't working (no surprise because they generally don't work) and they are making you feel sick.


Dr. E

Dr. Jerry E and 3 other Health Specialists are ready to help you